Thunderstorm Wind, Monmouth
- When
- June 23, 4:03 PM EST to 4:08 PM EST
- Where
- Monmouth County, Roosevelt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.217, -74.467
A severe thunderstorm tore down trees and wires in the southwestern part of Monmouth County. Most of the reported wind damage was in Millstone Township and Roosevelt Borough.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm tore down trees and wires in the southwestern part of Monmouth County. Most of the reported wind damage was in Millstone Township and Roosevelt Borough.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 23, 2:31 PM EST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EDT FRI JUN 23 2006
SHORT TERM/LONG TERM /TONIGHT THROUGH FRIDAY /...
PLENTY OF CONCERNS WITH THIS FORECAST. FIRST WE DEAL WITH POSSIBLE
SEVERE WEATHER THROUGH EARLY TONIGHT. THEN, ITS ROUND ONE OF
SHOWERS/THUNDERSTORMS WITH HEAVY RAIN TONIGHT INTO SATURDAY NIGHT.
THE HEAVY RAIN WILL LESSEN FROM SE TO NW SATURDAY NIGHT, BUT
CONTINUE CENTRAL AND NORTHERN AREAS INTO SUNDAY. WE HAVE EXPANDED
THE FLASH FLOOD WATCH AREA TO INCLUDE OUR ENTIRE FORECAST AREA.
THE NEW PORTION, SOUTHERN AND COASTAL AREAS, WILL EXPIRE AT 5 AM
SUNDAY MORNING. WE HAVE EXTENDED THE FLASH FLOOD WATCH IN THE
ORIGINAL AREA THROUGH SUNDAY. WITH THE FRONTAL ZONE STALLING
OVER OUR AREA, SHOWERS AND THUNDERSTORMS WITH TORRENTIAL
DOWNPOURS ARE POSSIBLE. RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE
EXPECTED WITH MUCH HIGHER AMOUNTS POSSIBLE IN AREAS WHERE
THUNDERSTORMS TRAIN. COMPUTER MODELS ARE NOW SHOWING THE OFFSHORE
HIGH BUILDING BACK TO THE W AND NW SUNDAY NIGHT INTO MONDAY.
IF THIS DOES OCCUR, THE SHOWERS AND THUNDERSTORMS, AND ESPECIALLY
THE HEAVY RAIN, MAY SHOW A MARKED DECREASE. FOLLOWING THAT,
THE TROPICAL MOISTURE, ASSOCIATED WITH THE SYSTEM OFF THE
SOUTHEAST COAST, MAY MOVE NORTH AND BRING ANOTHER ROUND OF HEAVY
RAIN MONDAY NIGHT AND TUESDAY. WITH THE UPPER AIR PATTERN IN A
STANDSTILL, YET ANOTHER WAVE OF LOW PRESSURE MAY MOVE UP FROM
THE SOUTH WITH MORE SHOWERS AND THUNDERSTORMS FOR LATER IN THE
WEEK. WHAT THIS ADDS UP TO IS THE MENTION OF PRECIPITATION FOR
EVERY FORECAST PERIOD THROUGH FRIDAY. OF COURSE, WE WILL NOT SEE
RAIN EVERY MINUTE OF EVERY DAY, BUT WHEN IT DOES RAIN, VERY
HEAVY RAIN MAY FALL IN A RELATIVELY SHORT PERIOD OF TIME.
URBAN FLOODING WILL OCCUR AND FLOODING ON STREAMS AND CREEKS
WILL BE A POSSIBILITY. AT THIS TIME, ITS IMPOSSIBLE TO PINPOINT
WHEN AND WHERE THE FLOODING WILL OCCUR. BUT THERES A HIGH
PROBABILITY THAT FLOODING WILL OCCUR SOMEWHERE IN OUR FORECAST
AREA. THERES EVEN A CHANCE FOR LARGE RIVER FLOODING, DEPENDING
ON THE LOCATION AND AMOUNT OF THE RAINFALL. SINCE LARGE RIVERS
REACT MUCH SLOWER THAN STREAMS AND CREEKS, FLASH FLOODING ON THE
SMALLER STREAMS AND CREEKS WILL LIKELY OCCUR BEFORE THE LARGER
RIVERS BEGIN TO RISE. THIS SITUATION WILL BE MONITORED CLOSELY,
SINCE IT DOES HAVE THE POTENTIAL TO DEVELOP INTO A MAJOR FLOOD
EVENT.
&&
.AVIATION...
THE INITIAL VFR CONDITIONS OVER THE REGION WILL TURN INTO IFR
CONDITIONS WITH THUNDERSTORMS THIS EVENING. AFTER THE THUNDERSTORMS
WEAKEN SOME LATER TONIGHT, IFR TO MVFR CONDITIONS ARE EXPECTED TO
CONTINUE INTO THE EARLY MORNING HOURS. SOME IMPROVEMENT TO MVFR IS
EXPECTED AGAIN LATE MORNING ON SATURDAY WITH CONVECTION EXPECTED TO
REDEVELOP AGAIN SATURDAY AFTERNOON WITH IFR CONDITIONS ONCE AGAIN.
LIFR CONDITIONS ARE NOT ANTICIPATED, EXCEPT PERHAPS IN THE STRONGEST
TSTMS.
&&
.MARINE...
SCA HAVE BEEN ISSUED FOR OCEAN AS THE SOUTHERLY GRADIENT INCREASES
TO 15 TO 20 KTS AND THE LONG SOUTHERLY FETCH INCREASES SEAS TO 5 FT.
ON DELAWARE BAY, CONDITIONS SHOULD NOT BE QUITE AS BAD WITH WINDS
AROUND 15 KT AND SEAS OF 1 TO 3 FT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FOR PAZ054-055-060>062-067>071 UNTIL 8 PM
SUNDAY.
NJ...FLASH FLOOD WATCH FOR NJZ001-007>010-012-013-015>019 UNTIL 8
PM SUNDAY.
...FLASH FLOOD WATCH FOR NJZ014-020>027 UNTIL 5 AM SUNDAY.
DE...FLASH FLOOD WATCH FOR DEZ001 UNTIL 8 PM SUNDAY.
...FLASH FLOOD WATCH FOR DEZ002>004 UNTIL 5 AM SUNDAY.
MD...FLASH FLOOD WATCH FOR MDZ008 UNTIL 8 PM SUNDAY.
...FLASH FLOOD WATCH FOR MDZ012-015-019-020 UNTIL 5 AM SUNDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 FROM 11 PM FRIDAY TO 5 AM
SUNDAY.
&&
SHORT TERM...RPW
LONG TERM...RPW
AVIATION...RNS
MARINE...RNSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 608 AM EDT FRI JUN 23 2006 ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-241015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 608 AM EDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL STALL ACROSS THE REGION TODAY. WAVES OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT, HELPING TO PRODUCE HEAVY RAINFALL. BECAUSE OF THIS, A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND TONIGHT FOR PORTIONS OF THE FORECAST AREA. PLEASE REFER TO OUR FLASH FLOOD WATCH STATEMENT FOR FURTHER DETAILS. ALONG WITH THE HEAVY RAIN POTENTIAL, SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD TURN STRONG OR EVEN SEVERE CAUSING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE ENHANCED FLOODING POTENTIAL WILL CONTINUE THROUGH THE DAY ON SATURDAY. THE FLASH FLOOD WATCH IS IN EFFECT THROUGH 800 PM SATURDAY EVENING. MORE RAIN IS EXPECTED ON SUNDAY AND INTO THE NEXT WORK WEEK. IF THE RAINS FALL OVER ALREADY SATURATED GROUNDS, MORE FLOODING COULD OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE MAY BE NEEDED AT TIMES THROUGH THE WEEKEND. KRUZDLO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 148 PM EDT FRI JUN 23 2006 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-240200- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 148 PM EDT FRI JUN 23 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.... A WARM, HUMID AND UNSTABLE AIR MASS COMBINED WITH THE CLOSE PROXIMITY OF A COLD FRONT WILL SET THE STAGE FOR AFTERNOON AND EVENING THUNDERSTORMS. BECAUSE THE ATMOSPHERE IS HUMID THROUGH A DEEP LAYER, THUNDERSTORMS THAT DO DEVELOP COULD YIELD EXCESSIVE RAINFALL AMOUNTS IN A SHORT TIME, AND SO A FLASH FLOOD WATCH IS IN EFFECT. BESIDES PRODUCING HEAVY RAINFALL, SOME OF THE STORMS COULD TURN SEVERE AND PRODUCE DAMAGING WINDS AND EVEN SOME LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIA IN CASE SEVERE WEATHER WARNINGS ARE ISSUED LATER TODAY. KRUZDLO/MPD
The Philadelphia radar (KDIX), 30 km away, was scanning. The volume nearest the first event began at 21:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514356.